Hail, San Saba
- When
- June 4, 1:35 PM CST to 1:37 PM CST
- Where
- San Saba County, 0.59 mi E of San Saba
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.200, -98.720
Isolated severe thunderstorms developed over the Hill Country and southern Heartland during the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
Isolated severe thunderstorms developed over the Hill Country and southern Heartland during the afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 4, 1:33 PM CST, 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 233 PM CDT MON JUN 4 2007 .SHORT TERM... WEAK UPPER LOW MOVING EAST ACROSS NORTH TEXAS THIS AFTERNOON...WITH ASSOCIATED MID LEVEL CLOUDS IN THE EASTERN BIG COUNTRY. THUNDERSTORMS WERE DEVELOPING IN SAN SABA COUNTY WHICH WAS STILL IN UNDER INFLUENCE OF THE UPPER LOW AND HAD BETTER LOW LEVEL MOISTURE WITH DEW POINTS IN THE MID 60S. CUMULUS ALSO DEVELOPING IN MCCULLOCH COUNTY AND THE NORTHWEST HILL COUNTRY...SO EXPECT ISOLATED/SCATTER THUNDERSTORMS IN THIS AREA THIS AFTERNOON/EARLY EVENING. MOST OF THESE WILL END AT SUNSET OR BEFORE. THE MAIN...POSSIBLE WEATHER MAKER TONIGHT...IS A WEAK SHORTWAVE INDICATED IN THE THE WATER VAPOR LOOP OVER COLORADO. THIS PROGGED BY WRF MODEL TO MOVE SOUTHEAST IN NORTHWEST FLOW ALOFT...BLOWING UP AN MCS (STORM COMPLEX) IN EASTERN NEW MEXICO...WHICH MOVES SOUTH INTO THE PERMIAN BASIN...AND EVENTUALLY INTO THE WESTERN CONCHO VALLEY CROCKETT/SUTTON/SCHLEICHER COUNTY LATE EVENING (MAINLY AFTER MIDNIGHT). THE WRF MODEL HAS BEEN CONSISTENT FORECASTING MCS DEVELOPMENT THE LAST COUPLE DAYS. THE MAIN PROBLEM FOR MCS DEVELOPMENT THIS FAR SOUTH...IS THAT SURFACE WINDS WILL BE LIGHT...WHICH WILL NOT GIVE A LOT OF LOW LEVEL CONVERGENCE IN A SOUTHEASTERLY PROPOGATING MCS. HOWEVER WILL GIVE A NOD TOWARD THE WRF GUIDANCE...AND PUT HIGHER POPS IN THE WESTERN CONCHO VALLEY AND SOUTHWARD TONIGHT. .LONG TERM... AN UPPER RIDGE WILL BUILDS IN TUESDAY AND WEDNESDAY...BRINGING WARMER AND DRY CONDITIONS. A LEE TROUGH BEGINS DEVELOPING WEDNESDAY...BRINGING STRONGER WINDS ESPECIALLY TO THE BIG COUNTRY. MAY SEE A WEAK FRONT MOVE INTO/BECOME STATIONARY OVER THE RED RIVER AREA FRIDAY/SATURDAY/SUNDAY. MAY SEE A SOME ISOLATED STORMS IN HASKELL AND THROCKMORTON...WITH THE BEST CHANCE SATURDAY NIGHT/SUNDAY AS THE UPPER RIDGE WEAKENS AND SOME UPPER SHORTWAVES MOVE OVER. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 64 88 68 90 / 20 10 10 10 SAN ANGELO 63 90 68 94 / 30 10 10 10 JUNCTION 65 88 67 91 / 30 20 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 614 AM CDT MON JUN 4 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-051115- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 614 AM CDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF WEST CENTRAL TEXAS TODAY AND TONIGHT. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE SOUTHEASTWARD ACROSS THE PERMIAN BASIN INTO WEST CENTRAL TEXAS THIS AFTERNOON AND EVENING. THE ATMOSPHERE WILL BECOME UNSTABLE THIS AFTERNOON...AND SCATTERED THUNDERSTORMS MAY DEVELOP ALONG OLD OUTFLOW BOUNDARIES LEFT OVER FROM THE STORMS ON SUNDAY. THE AREA MOST LIKELY TO SEE STORMS THIS AFTERNOON AND EVENING WILL BE ALONG AND SOUTH OF A ROBY TO ANSON TO ALBANY LINE. A FEW STORMS MAY REACH SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREAT. SOME STORMS MAY PERSIST INTO THE NIGHTTIME HOURS. HEAVY RAINFALL WILL BE POSSIBLE...AND WITH THE GROUND ALREADY SATURATED...SOME FLOODING MAY OCCUR WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. RAIN CHANCES WILL DIMINISH BY TUESDAY...BUT ISOLATED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS EACH DAY. A FEW STORMS COULD BECOME STRONG WITH HEAVY RAINFALL AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN ANGELO TX
1151 AM CDT MON JUN 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL 7 WSW SAN ANGELO 31.42N 100.56W
06/03/2007 E1.00 INCH TOM GREEN TX AMATEUR RADIO
0515 PM HAIL 4 N SAN ANGELO 31.51N 100.45W
06/03/2007 E1.00 INCH TOM GREEN TX BROADCAST MEDIA
0528 PM TSTM WND GST 6 E TANKERSLEY 31.34N 100.55W
06/03/2007 M63.00 MPH TOM GREEN TX AWOS
0532 PM HAIL 3 SW SAN ANGELO 31.41N 100.49W
06/03/2007 E0.75 INCH TOM GREEN TX PUBLIC
0535 PM HAIL 3 ESE TANKERSLEY 31.33N 100.60W
06/03/2007 E0.88 INCH TOM GREEN TX AMATEUR RADIO
0543 PM TSTM WND GST 2 S CHRISTOVAL 31.16N 100.50W
06/03/2007 E60.00 MPH TOM GREEN TX AMATEUR RADIO
0546 PM HAIL CHRISTOVAL 31.19N 100.50W
06/03/2007 E1.00 INCH TOM GREEN TX AMATEUR RADIO
0551 PM HAIL CHRISTOVAL 31.19N 100.50W
06/03/2007 E1.00 INCH TOM GREEN TX AMATEUR RADIO
0557 PM HAIL 7 W EDEN 31.22N 99.96W
06/03/2007 E0.88 INCH CONCHO TX LAW ENFORCEMENT
0605 PM FLASH FLOOD SAN ANGELO 31.45N 100.45W
06/03/2007 TOM GREEN TX AMATEUR RADIO
MANY LOW WATER CROSSINGS FLOODED...WITH A HIGH SWIFT
WATER RESCUE CURRENTLY GOING ON.
0606 PM HAIL EDEN 31.22N 99.84W
06/03/2007 E1.00 INCH CONCHO TX LAW ENFORCEMENT
0640 PM HAIL VOCA 31.01N 99.18W
06/03/2007 E0.88 INCH MCCULLOCH TX AMATEUR RADIO
0648 PM HAIL FREDONIA 30.93N 99.11W
06/03/2007 E0.88 INCH MASON TX PUBLIC
0704 PM HAIL 5 ENE MENARD 30.94N 99.70W
06/03/2007 E1.75 INCH MENARD TX LAW ENFORCEMENT
HAIL BROKE WINDOWS OUT OF A HOUSE
0707 PM TSTM WND GST 1 N JUNCTION 30.50N 99.77W
06/03/2007 E60.00 MPH KIMBLE TX ASOS
0721 PM TSTM WND GST 4 SSW LONDON 30.63N 99.60W
06/03/2007 E60.00 MPH KIMBLE TX LAW ENFORCEMENT
0722 PM HAIL MASON 30.75N 99.23W
06/03/2007 E0.75 INCH MASON TX LAW ENFORCEMENT
0735 PM TSTM WND DMG JUNCTION 30.49N 99.77W
06/03/2007 KIMBLE TX LAW ENFORCEMENT
SIGNIFICANT WIND DAMAGE IN JUCTION
0738 PM TSTM WND GST 18 E SEGOVIA 30.44N 99.37W
06/03/2007 E65.00 MPH KIMBLE TX AMATEUR RADIO
SEVERAL TREES BLOWN DOWN ALONG FM 385
0815 PM FLASH FLOOD 4 S VOCA 30.95N 99.19W
06/03/2007 MCCULLOCH TX DEPT OF HIGHWAYS
WATER OVER THE ROAD AT TIGER CREEK
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 158 PM CDT MON JUN 4 2007 TXZ155-042000- SAN SABA TX- 158 PM CDT MON JUN 4 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT FOR SAN SABA COUNTY... AT 155 PM CDT...STRONG PULSE THUNDERSTORMS WERE INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 6 MILES SOUTHWEST OF ALGERITA AND NEAR SKEETERVILLE...MOVING SOUTHEAST AT 25 MPH. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 11
The Ft Hood radar (KGRK), 138 km away, was scanning. The volume nearest the first event began at 19:34 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39356.